Arkansas, 2013Drought in Arkansas, August 20 to 31, 2013
August 20 to 31, 2013 · NWS LZK · 4 events in 4 counties and zones
Continued dry weather led to the development of severe drought over parts of southeastern Arkansas after the middle of August.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Continued dry weather led to the development of severe drought over parts of southeastern Arkansas after the middle of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 5:23 AM CST, 37 minutes earlier.
Area forecast discussion, Aug 20, 5:23 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
623 AM CDT TUE AUG 20 2013
.AVIATION...
WIDELY SCATTERED...MARGINAL MVFR VSBYS DUE TO GROUND FOG WILL
CLEAR BY 14Z. A LIGHT EAST-SOUTHEAST SFC FLOW WILL PREVAIL THRUGH
THE PERIOD.
55
&&
.PREV DISCUSSION... /ISSUED 255 AM CDT TUE AUG 20 2013/
SHORT TERM...TODAY THROUGH FRIDAY
THERE HAS NOT BEEN MUCH APPRECIABLE CHANGE IN THINKING FROM THIS
TIME LAST NIGHT. THROUGH THE FIRST FEW DAYS OF THE PERIOD...UPPER
RIDGING WILL BE OVER THE HIGH PLAINS AND EAST COAST...WITH
TROUGHING IN BETWEEN. PRECIP WILL BE POSSIBLE EAST OF THE TROUGH...
WITH LITTLE TO WORK WITH WEST OF IT...INCLUDING ARKANSAS.
LOW LEVEL MOISTURE WILL CONTINUE TO SLOWLY INCREASE THROUGH THE
NEXT FEW DAYS. FOG WILL BE POSSIBLE DURING THE EARLY MORNING
HOURS...BUT SHOULD BURN OFF/SCATTER OUT AFTER SUNRISE EACH DAY.
WITH NO MAJOR FORCING MECHANISM PRESENT OR EXPECTED...THERE WILL
BE NO APPRECIABLE RAIN CHANCES.
BY THE END OF THE PERIOD...THE HIGH OVER THE EAST COAST WILL
DAMPEN OUT...WHICH SHOULD ALLOW THE TROUGH TO MOVE EAST. AT THE
SAME TIME...THE RIDGE OVER THE PLAINS WILL REORIENT ITSELF OVER
THE SOUTHERN PLAINS...WHICH WILL ALLOW FOR DRY CONDITIONS TO
CONTINUE.
THE RIDGE...HOWEVER...IS NOT EXPECTED TO BE STRONG ENOUGH TO ALLOW
FOR ANOMALOUSLY HOT TEMPERATURES...SO READINGS SHOULD CONTINUE TO
LARGELY BE WITHIN A COUPLE OF DEGREES OF SEASONAL AVERAGES.
LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER LEVEL HIGH PRESSURE WILL BECOME CENTERED OVER THE OZARKS
DURING THIS PERIOD. THIS FEATURE WILL PROMOTE DRY CONDITIONS...
HOWEVER THE STRUCTURE OF THIS FEATURE IS NOT EXPECTED TO PROMOTE
ABOVE NORMAL TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 86 63 90 68 / 10 10 10 10
CAMDEN AR 93 66 94 69 / 10 10 10 10
HARRISON AR 85 64 89 67 / 0 0 0 10
HOT SPRINGS AR 89 67 93 70 / 10 10 10 10
LITTLE ROCK AR 89 68 93 71 / 10 10 10 10
MONTICELLO AR 93 67 93 70 / 10 10 10 10
MOUNT IDA AR 89 64 92 65 / 10 10 10 10
MOUNTAIN HOME AR 88 63 90 66 / 0 0 0 0
NEWPORT AR 88 64 90 68 / 10 10 10 10
PINE BLUFF AR 90 66 92 68 / 10 10 10 10
RUSSELLVILLE AR 89 65 92 67 / 10 0 10 10
SEARCY AR 88 64 91 67 / 10 10 10 10
STUTTGART AR 89 67 92 71 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 20, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 20 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
55
Drought, Cleveland
- When
- August 20, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Severe drought developed over much of the southern half of Cleveland County after the middle of August. By the end of the month, severe drought covered all but the northwestern part of the county.
Drought, Bradley
- When
- August 20, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Bradley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Severe drought developed over the northeastern part of Bradley County after the middle of August. By the end of the month, conditions worsened, with severe drought covering the entire county.
Drought, Drew
- When
- August 20, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Drew forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Severe drought developed over the northern and central sections of Drew County after the middle of August. By the end of the month, conditions worsened, with severe drought covering the entire county.
Drought, Desha
- When
- August 20, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Desha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Severe drought developed over the western part of Desha County after the middle of August. By the end of the month, conditions worsened, with severe drought covering the entire county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 20, 20131 death · 1 event
- Dense Fog in Virginia, August 20, 201316 events
- Lightning Strikes in North Carolina, August 20, 20131 injured · $6,000 · 2 events
- Hail and Damaging Winds in South Carolina, August 20 to 22, 2013$12,000 · 50 kt wind · 6 events
- Dense Fog in West Virginia, August 20, 20138 events
- Dense Fog in Maryland, August 20, 20135 events
- Drought in Arkansas, August 20 to 31, 20135 events
- Hail and Damaging Winds in Florida, August 20, 2013$2,000 · 50 kt wind · 4 events
- Flash Flooding in South Carolina, August 20, 20133 events
- Flash Flood and Hail in Arizona, August 20, 2013$1,000 · 1 in hail · 3 events
- Damaging Winds and Strong Wind in Nevada, August 20 to 21, 2013$2,000 · 57 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 20, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466852, 466853, 466854, 466855.